I have been taking melatonin supplements for a couple weeks now. The past couple days I had abnormal looking stools, and I started looking around on the internet and found that melatonin can cause abnormal looking stools, and even sometimes trigger symptoms of Crohn's disease. But what I was wondering is this: when it says that it can trigger symptoms of Crohn's disease does it mean it just "mimics" Crohn's disease? Only cause Crohn's disease symptoms in people with Crohn's disease? Aggravate symptoms in people with Crohn's disease, or what? I'm not diagnosed with Crohn's disease, but was wondering if the melatonin could of caused my first possible "flare". I just had abnormal looking stools, and one time diarrhea. No abdominal cramping or blood in stool. Any help is much appreciated.
This means that melatonin can trigger the symptoms of crohn’s in a person who has not yet been diagnosed of it but has an underlying tendency or can trigger an exacerbation; though studies have shown that it can both either ameliorate or exacerbate the symptoms of crohn’s. Melatonin by itself can cause diarrhea and the symptoms may not be related to crohn’s. You may consider an evaluation by a gastroenterologist for an accurate diagnosis and appropriate management.
Hope this helps.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.